Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 355, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 12, 2005, 8:06 PM CDT for Antelope County, Knox County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2005, 8:06 PM CDT (01:06 UTC)
- Expired
- Sep 12, 2005, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Antelope County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 7:34 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 12, 7:34 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 734 PM CDT MON SEP 12 2005 .DISCUSSION... ...MESOSCALE UPDATE.... 00Z SUBJECTIVE SFC ALYS INDCD LO NR KBVN WITH A DRYLINE SWD INTO N-CNTRL NEB. SFC CDFNT EXTNDD FM NR KBKX SWWD INTO KONL AND WAS MOVING TO THE SE. THUNDERSTORMS HAVE DEVELOP ALONG THE CDFNT FM SERN SD INTO CNTRL NEB AND THEN INTO NRN KS ALONG THESE VARIOUS BOUNDARIES. THUNDERSTORMS TO THIS POINT HAVE REMAINED FAIRLY ISOLATED IN NATURE...MAINLY DUE TO THAT THIS ACTIVITY IN NEB IS MORE DIURNALLY DRIVEN AND THE CAPPING INVERSION NEVER TOTALLY ERODED PER LATEST VARIOUS ANALYSIS PRODUCTS. AS THE EVENING PROGRESS...WLD EXPECT THE THUNDERSTORM COVERAGE TO INCREASE IN THE BATCH OF THUNDERSTORMS OVER CNTRL NEB AS IT LIFTS NEWD INTO NE NEB. THE ACTIVITY OVR SRN NEB IS MORE TIED TO THE BOUNDARY WHERE THE BEST CONVERGENCE IS AND THUS DO NOT FEEL THIS WL MAKE IT INTO OUR CWA. SVR WX SEEMS POSSIBLE WITH ACTIVITY THAT WILL MOVE INTO OUR NW AFTER 815 PM AS MUCAPE OF 2000-3000 J/KG EXISTS WITH EFFECTIVE SHEAR OF 40 KT. ALTHOUGH LONG LIVED SUPERCELL OVR VALLEY COUNTY HAS A HISTORY OF PRODUCING A TORNADO...FEEL THREAT IS MORE OF A WIND/HAIL THREAT AS IT MOVES INTO OUR AREA DUE TO THE FACT THAT WE ARE LOSING SFC INSTABILITY WITH THE LOSS OF THE SUN...AND STORM COVERAGE/INTERACTION IS LIKELY TO INCREASE IN OUR AREA. IN ADDITION...FREEZING LEVELS REMAIN FAIRLY HIGH FOR THIS TIME OF YEAR AND IT WILL TAKE A SUPERCELL WITH SUSTAINED ROTATION TO GET ANY HAIL LARGER THAN QUARTERS. WITH MORE STORM MERGERS IN OUR AREA...FEEL LONG LIVED SUPERCELLS NOT MUCH OF A THREAT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD
Hazardous weather outlook, Sep 12, 5:01 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 PM CDT MON SEP 12 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131230- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 501 PM CDT MON SEP 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A MODERATE RISK FOR SEVERE STORMS ALONG AND NORTHWEST OF A LINE FROM ALBION TO WAYNE NEBRASKA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF THE OUTLOOK AREA. THE MAIN THREAT TIME FOR SEVERE WEATHER IS AFTER 7 PM THIS EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WOULD BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. AN AREA OF LOW PRESSURE OVER SOUTHWEST NEBRASKA WILL TRACK NORTHEAST INTO NORTHEAST NEBRASKA TONIGHT. THIS WILL ALLOW FOR A COLD FRONT TO MOVE SOUTHEAST INTO EASTERN NEBRASKA AFTER MIDNIGHT AND INTO SOUTHWEST IOWA AFTER TOWARD DAWN. THE BEST CHANCE OF SEVERE WEATHER THIS EVENING APPEARS TO BE ALONG...AND AHEAD OF THE AREA OF LOW PRESSURE OVER NORTHEAST NEBRASKA. THUNDERSTORMS ARE EXPECTED TO BE LIMITED THIS EVENING BY A LAYER OF WARM AIR ABOVE THE SURFACE WHICH MAY ACT TO CAP MORE WIDESPREAD THUNDERSTORM DEVELOPMENT. DUE TO A MODERATELY UNSTABLE ATMOSPHERE AND SUFFICIENT SHEAR...SEVERE WEATHER IS CAPABLE FROM ANY THUNDERSTORM THAT DOES DEVELOP. THE BEST CHANCE OF THUNDERSTORMS FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WILL OCCUR AFTER MIDNIGHT WITH THE PASSAGE OF THE ACTUAL COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION . BOUSTEAD
In the hours before
Special weather statement, Sep 12, 5:56 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
556 PM CDT MON SEP 12 2005
NEZ011-016-017-030-031-042-130500-
PLATTE NE-BOONE NE-MADISON NE-ANTELOPE NE-PIERCE NE-KNOX NE-
556 PM CDT MON SEP 12 2005
...SEVERE THUNDERSTORM WATCH NUMBER 779 HAS BEEN ISSUED UNTIL 1 AM
CDT TUESDAY...
THIS WATCH INCLUDES THE FOLLOWING COUNTIES...
IN NORTHEAST NEBRASKA
KNOX...PIERCE...ANTELOPE...MADISON...BOONE AND PLATTE
BOUSTEADThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 34 min |
| Sep 12, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 34 min |
| Sep 12, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 32 min |
| Sep 12, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 36 min |
| Sep 13, 11:40 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson | 36 min |
| Sep 13, 11:49 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 26 min |
| Sep 13, 11:54 AM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 25 min |
| Sep 13, 11:47 AM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Pottawattamie | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.